MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline shield that failed to open.The patient was undergoing a procedure for flow diverter treatment of a left internal carotid artery (l-ica) posterior communicating segment (pcom) unruptured saccular aneurysm.The aneurysm max diameter was 5mm and the neck diameter was 4mm.The distal landing zone was 5mm; the proximal landing zone was 10mm.Dual antiplatelet treatment (dapt) was administered.Patient's vessel tortuosity was normal.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).The microc atheter was delivered to the m2 segment and the pipeline was delivered; deployment was initiated in the m1 horizontal segment.When approximately 15mm of pipeline stent was deployed, the tip end of the stent did not open.The surgeon attempted to open the stent by pushing it but it still did not open.The pipeline was retrieved and the surgeon attempted to fold and manipulate the sheath using the microcatheter and reattempted deployment but it still failed to open and the tip end of the stent was found damaged in a conical shape.The pipeline was then replaced to complete the procedure.There was no harm or injury to the patient associated with this event.Post procedure angiography results showed the aneurysm was treated with the replacement pipeline implanted.Ancillary devices: ruikangtong 5f 115cm intracranial support catheter, neuromax 0.099 long sheath, phenom 27 microcatheter, asahi 0.014 guidewire.
 
Event or Problem Description
Additional information was received that the distal section of the pipeline failed to open.The pipeline was not placed in a vessel bend when it failed to open.It was in the straight segment of the middle cerebral artery.After attempting to retrieve and deploy the stent to a sufficient length, and performing a pushing stent operation, the stent still failed to open.The pipeline was resheathed 2 times.Regarding the cause of the failure to open, it was noted that considering that the tip protection sheath did not flip over, causing the stent to not open, the stent was retrieved and re-deployed, but it still did not open, suggesting that the tip end was damaged.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex shield braid was returned for analysis inside an open pipeline flex shield inner pouch, inside a sealed biohazard bag, and inside a shipping box.The pipeline flex shield pusher wire was not returned.¿damaged location details: the pipeline flex shield braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both braid ends were open and frayed.The braid¿s middle section was fully open without damage.No other anomalies were found.¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed, as both ends of the returned pipeline flex shield braid were open and frayed.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer reported that the vessel tortuosity was normal, and the pipeline was not placed in a vessel bend, ruling out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, a damaged braid could have contributed to the failure to open.The braid can be damaged due to over-manipulation, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23728700
Report Number2029214-2025-02545
Device Sequence Number13064197
Product Code OUT
UDI-Device Identifier00763000449384
UDI-Public(01)00763000449384(17)280609(10)D044541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberD044541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/09/2025
01/30/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/08/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight72 KG